POZ Community Forums

Meds, Mind, Body & Benefits => Questions About Treatment & Side Effects => Topic started by: pozsocalguy on November 21, 2019, 10:35:05 pm

Title: Prescribed Biktarvy AND Rilpivirine
Post by: pozsocalguy on November 21, 2019, 10:35:05 pm
Hi all. Since no doctor I can find will prescribe me Atripla (it's the only HIV med that has ever worked great for me, well that and Sustiva) I keep finding myself being prescribed something different. Every since my OG HIV doctor passed away, I've had trouble finding a doctor I like and that takes my insurance. I had another doctor interim who put me on Genvoya, but it didn't do anything for me.

A year ago, my current doctor ran my genotype and it showed no resistance to anything after living with HIV formally since 99. He prescribed me Triumeq as a safer alternative to Atripla. Six months later, I'm now resistant to two of the drugs in it. I asked again today, "Please, just put me on Atripla". He said no, and now I'm prescribed Biktarvy and Rilpivirine.

What I don't get is why I'm getting the Rilpivirine if I'm not resistant to any of the three drugs in Biktarvy. Is there a reason that somebody would need two NNRTIs?

I'm having real trouble accepting taking two pills over one. It brings back too much psychological baggage to the days of taking 16 pills twice a day, etc. I know it's in my. head... but I still wonder why I need the second NNRTI.

I'm trying to get into a study for the injectable long acting Rilpivirine/ Cabotegravir just so I don't have to think about pills anymore.

Any ideas on why the Rilpivirine may have been added on? I asked him and he claimed it was because of resistance, but that makes zero sense to me.
Title: Re: Prescribed Biktarvy AND Rilpivirine
Post by: pozsocalguy on November 22, 2019, 02:44:08 am
I also noticed on the Biktarvy website it even mentions that Biktarvy had a really high viral suppression rate even in those with the M184V gene mutation. I'm thinking I may call him on the phone and have him take a look at the info on their site.